Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jul 23, 2017, 5:01 PM CDT for Macoupin County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 23, 2017, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
County Macoupin County, IL
The radar
The St Louis radar (KLSX), 80 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2427 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
977 WWUS83 KLSX 232201 SPSLSX Special Weather Statement National Weather Service St Louis MO 501 PM CDT SUN JUL 23 2017 ILZ058-059-099-232245- Macoupin IL-Greene IL-Jersey IL- 501 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE...WESTERN MACOUPIN AND NORTHEASTERN JERSEY COUNTIES UNTIL 545 PM CDT... At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near Greenfield, moving south at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brighton, Greenfield, Shipman, Athensville, Kemper, Piasa, Medora, Wrights, Royal Lakes, Chesterfield, Hettick, Rockbridge, Scottville, Fidelity, Miles Station and Plainview. This also includes Beaver Dam State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3942 9033 3949 9011 3912 8987 3903 9020 TIME...MOT...LOC 2201Z 339DEG 19KT 3939 9019 $$ Carney
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:50 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 23, 3:50 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
350 PM CDT Sun Jul 23 2017
.SHORT TERM... (Through Late Monday Afternoon)
Issued at 350 PM CDT Sun Jul 23 2017
Isolated to scattered thunderstorms have developed near a cold front
which is slowly sinking southward through Missouri and Illinois.
Convection will likely continue through the evening hours before
dissipating with the loss of diurnal heating. There is much less
instability and there are far less favorable lapse rates this
afternoon compared to yesterday afternoon, and both the air
temperature and the dew point will be decreasing overnight behind
the front. Although an isolated strong to severe storm is possible,
a repeat of last night's severe weather is not anticipated.
Heat index values were hovering near the century mark this
afternoon, therefore the Excessive Heat Warning will be retained
through the early evening with the expectation that it will be
cancelled or allowed to expire this evening. Overnight lows will
likely fall into the 60s areawide (closer to 70 in the urban core of
St. Louis). Highs tomorrow will be 5-10 degrees cooler across the
area except over the eastern Ozarks where temperatures will likely
be similar to what they were today.
42
.LONG TERM... (Monday Night through Next Sunday)
Issued at 350 PM CDT Sun Jul 23 2017
Main focus will be temps on Wed with a relatively uneventful week
ahead.
Mdls are in fairly good agreement thru the period. Period begins
with weak NW flow aloft and a sfc ridge building into the region
from the Great Lakes. Light ely flow and a mostly clear sky shud
allow for ample radiational cooling and have trended aob the cooler
guidance.
With sfc winds becoming more sly on Tues and the upper ridge
building into the area, temps shud warm up quickly. The main warm up
is still expected to be Wed. The GFS suggests convection possible as
early as mid morning thru central portions of the CWA on the ern
fringes of the cap with good low level support. While this can not
be ruled out, does not seem the most likely soln attm. Have
therefore continued temps in the mid to upper 90s due to 850mb temps
around 22C.
A cdfnt shud push thru the CWA Thurs and Fri bringing TSRA with it.
Given amount of CAPE that shud be available ahead of the fnt, a
severe threat shud exist on Thurs and possibly Fri. However, weak
deep layer shear will help keep threat limited. With K-index values
around 40C, will need to monitor this event for heavy rain
potential.
A large sfc ridge builds into the region behind the cdfnt with NW
flow aloft. Much cooler conditions currently expected with 850mb
temps in the 12C to 14C range.
Tilly
&&
.AVIATION... (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1237 PM CDT Sun Jul 23 2017
VFR conditions are expected for the first 0-6 hours and likely for
the majority of the TAF period. Widely scattered showers and
thunderstorms are expected to develop near a cold front as it
moves through Missouri and Illinois, but it is not clear whether
these will affect the terminals. Initially light and variable or
southwesterly winds will become northerly behind the front.
42
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 71 90 71 92 / 30 0 0 5
Quincy 65 84 66 88 / 10 0 0 0
Columbia 68 87 67 90 / 10 0 0 0
Jefferson City 70 90 68 92 / 10 0 0 5
Salem 69 88 66 88 / 20 0 5 5
Farmington 70 90 68 90 / 20 5 5 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Warning until 8 PM CDT this evening for Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Reynolds MO-Saint Charles MO-Saint
Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Excessive Heat Warning until 8 PM CDT this evening for Madison
IL-Monroe IL-Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Jul 23, 3:57 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 357 PM CDT Sun Jul 23 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 357 PM CDT Sun Jul 23 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight An Excessive Heat Warning remains in effect for areas near and south of Interstate 70 through early this evening. Please see this product for additional information. Isolated strong to severe thunderstorms are possible this afternoon and evening for areas north and east of Saint Louis. Gusty winds and hail are the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday Dangerous heat index values between 105 and 110 degrees are expected to return to much of the area on Wednesday afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening for areas north and east of Saint Louis. Tilly
In the hours before
Local storm report, Jul 23, 11:30 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND DMG SALEM 38.63N 88.95W
07/23/2017 MARION IL PUBLIC
LARGE TREE LIMBS SNAPPED. SOME TREE LIMBS FELL ON POWER
LINES. AT LEAST ONE BROKEN TELEPHONE POLE.
&&
EVENT NUMBER LSX1700571
KANOFSKYLocal storm report, Jul 23, 11:43 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM TSTM WND DMG CENTRALIA 38.52N 89.13W
07/23/2017 MARION IL PUBLIC
3 POWER POLES SNAPPED AND A LARGE TREE UPROOTED.
&&
EVENT NUMBER LSX1700572
KANOFSKYLocal storm report, Jul 23, 11:58 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND DMG RAYMOND 39.32N 89.57W
07/23/2017 MONTGOMERY IL TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN. SOME SHINGLES BLOWN OFF
ROOFS. DAMAGE TO CORN AND SOYBEAN CROPS.
&&
EVENT NUMBER LSX1700573
TILLYLocal storm report, Jul 23, 12:01 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 PM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM TSTM WND DMG FARBER 39.27N 91.58W
07/23/2017 AUDRAIN MO LAW ENFORCEMENT
MULTIPLE TREES DOWN THROUGHOUT EASTERN AUDRAIN COUNTY
&&
EVENT NUMBER LSX1700574
WALSHLocal storm report, Jul 23, 12:02 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1202 PM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND DMG LITCHFIELD 39.18N 89.66W
07/23/2017 MONTGOMERY IL PUBLIC
WIND DAMAGE TO BUILDINGS AT RP LUMBER IN LITCHFIELD.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER LSX1700575
KANOFSKYSpecial weather statement, Jul 23, 5:01 PM CDT, 0 minutes before
Special Weather Statement National Weather Service St Louis MO 501 PM CDT SUN JUL 23 2017 ILZ058-059-099-232245- Macoupin IL-Greene IL-Jersey IL- 501 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE...WESTERN MACOUPIN AND NORTHEASTERN JERSEY COUNTIES UNTIL 545 PM CDT... At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near Greenfield, moving south at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brighton, Greenfield, Shipman, Athensville, Kemper, Piasa, Medora, Wrights, Royal Lakes, Chesterfield, Hettick, Rockbridge, Scottville, Fidelity, Miles Station and Plainview. This also includes Beaver Dam State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3942 9033 3949 9011 3912 8987 3903 9020 TIME...MOT...LOC 2201Z 339DEG 19KT 3939 9019 Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:42 PM CDT | Special Weather Statement | LSX | Saint Louis | 48 min |
| Jul 22, 10:33 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 42 min |
| Jul 22, 11:34 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 41 min |
| Jul 23, 12:21 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 54 min |
| Jul 23, 12:54 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 51 min |
| Jul 23, 1:08 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Shelby | 52 min |
| Jul 23, 1:37 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Warren | 38 min |
| Jul 23, 1:46 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 44 min |
| Jul 23, 1:49 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Monroe, Montgomery, Pike, Ralls | 41 min |
| Jul 23, 2:17 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike, Saint Charles, Warren | 43 min |
| Jul 23, 2:38 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 52 min |
| Jul 23, 2:48 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike, Saint Charles, Saint Louis | 42 min |
| Jul 22, 11:11 PM CDT | Special Weather Statement | LSX | Madison | 49 min |
| Jul 23, 3:14 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 46 min |
| Jul 23, 3:19 AM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 41 min |
| Jul 23, 3:25 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin, Montgomery | 50 min |
| Jul 23, 3:48 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair, Washington | 42 min |
| Jul 23, 4:08 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Macoupin, Montgomery | 67 min |
| Jul 23, 4:24 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion, Washington | 52 min |
| Jul 23, 4:30 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 30 min |
| Jul 23, 5:14 PM CDT | Special Weather Statement | LSX | Pike | 46 min |
| Jul 23, 6:52 PM CDT | Special Weather Statement | LSX | Jersey | 53 min |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.